Alert archive / West Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 306, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Sep 22, 2021, 3:43 PM EDT for Brooke County, Marshall County, Ohio County, West Virginia; Belmont County, Harrison County, Jefferson County, Ohio. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2021, 3:43 PM EDT (19:43 UTC)
- Expired
- Sep 22, 2021, 3:59 PM EDT
- In force
- 16 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Belmont County, OH, Harrison County, OH, Jefferson County, OH, Brooke County, WV, Marshall County, WV, Ohio County, WV
The radar
The Pittsburgh radar (KPBZ), 73 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 2:23 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
352
WUUS51 KPBZ 221943
SVRPBZ
OHC013-067-081-WVC009-051-069-222015-
/O.NEW.KPBZ.SV.W.0306.210922T1943Z-210922T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
343 PM EDT Wed Sep 22 2021
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Southeastern Harrison County in east central Ohio...
Southeastern Jefferson County in east central Ohio...
Northeastern Belmont County in east central Ohio...
Ohio County in northern West Virginia...
Marshall County in northern West Virginia...
Brooke County in northern West Virginia...
* Until 415 PM EDT.
* At 343 PM EDT, a severe thunderstorm was located over Bethlehem,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
Wheeling, Moundsville, Martins Ferry, St. Clairsville, Bellaire,
Warwood, Wellsburg, Bethlehem, West Liberty, Triadelphia,
Clearview, and Valley Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1000 PM EDT for east central
Ohio...and northern West Virginia.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3980 8063 3994 8077 3994 8089 3999 8103
4029 8078 4033 8055 3999 8052 3982 8053
TIME...MOT...LOC 1943Z 204DEG 43KT 4005 8071
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
049
WWUS51 KPBZ 221959
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
359 PM EDT Wed Sep 22 2021
OHC013-067-081-WVC009-051-069-222008-
/O.CAN.KPBZ.SV.W.0306.000000T0000Z-210922T2015Z/
Harrison OH-Jefferson OH-Belmont OH-Ohio WV-Marshall WV-Brooke WV-
359 PM EDT Wed Sep 22 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARRISON...
SOUTHEASTERN JEFFERSON...NORTHEASTERN BELMONT...OHIO...MARSHALL AND
BROOKE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Tornado Watch remains in effect until 1000 PM EDT for east central
Ohio...and northern West Virginia.
LAT...LON 3980 8063 3994 8077 3994 8089 3999 8103
4029 8078 4033 8055 3999 8052 3982 8053
TIME...MOT...LOC 1956Z 204DEG 43KT 4022 8061
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 3:32 PM EDT, 11 minutes earlier.
Area forecast discussion, Sep 22, 3:32 PM EDT, 11 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 332 PM EDT Wed Sep 22 2021 .SYNOPSIS... Showers and thunderstorms will accompany a cold front across the area this afternoon and evening. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Widespread showers and scattered thunderstorms will continue to sweep the area from the sw this aftn and early eve as deep and mature low pres dgis toward the Great Lakes and pulls an occluding front across the Upr OH. An impressive shear profile is being offset by warm mid levels despites convective threshold being achieved with an 80 F temperature. As the front occludes, sfc convergence will increase so development is expected to continue until the front completes passage about 8 pm tonight acrs the I 80 corridor. Short bowing segments and isolated tornadoes remain the severe threats. Temperature and dewpoints will return to a comfortable autumnal readings after frontal passage. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... By early morning Thursday, subsidence and dry advection will have put an end to widespread rain chance. Isolated rain showers are possible Thursday afternoon due to vorticity advection. In the wake of the cold front, Thursday high temperatures will likely stay several degrees below normal. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Long range ensembles indicate that high pressure early this weekend will be followed by a cold frontal passage later in the weekend which will result in precip chance. Temperature should remain seasonable for the long term. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... Condition degradation is underway as showers and thunderstorms along/near the front move through forecast terminals from the southwest. Included TEMPO mention in the TAF package for most likely timing of the thunderstorms. Wind will shift to SW/WSW behind the cold front and cigs are expected to improve back to MVFR heights through the overnight. .Outlook... Restrictions are likely to lift Thursday with subsidence and dry advection. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Sep 22, 2:23 PM EDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 223 PM EDT Wed Sep 22 2021 OHZ039-048-057-058-068-WVZ511>514-231830- Tuscarawas-Coshocton-Muskingum-Guernsey-Noble-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 223 PM EDT Wed Sep 22 2021 This Hazardous Weather Outlook is for east central Ohio and northern West Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ040-041-049-050-059-069-PAZ007>009-013>016-020>023-029-031- 073>076-WVZ001>004-012-021-509-510-231830- Carroll-Columbiana-Harrison-Jefferson OH-Belmont-Monroe-Mercer- Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston- 223 PM EDT Wed Sep 22 2021 ...TORNADO WATCH 510 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 2:48 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Wetzel | 27 min |
| Sep 22, 3:12 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Wetzel | 33 min |
| Sep 22, 4:01 PM EDT | Special Weather Statement | PBZ | Brooke, Ohio | 29 min |
| Sep 22, 4:25 PM EDT | Special Weather Statement | PBZ | Hancock | 35 min |
| Sep 22, 3:04 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Carroll, Guernsey, Harrison, Noble, Tuscarawas | 26 min |
| Sep 22, 3:28 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Harrison, Jefferson | 32 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2021Severe Thunderstorm Warnings in Ohio, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.